T Nation

Can TRT and/or AI's Cause Tendon Pain?


#1

I'm a 46 year old male. I do not work out but am in pretty good shape. Long story short, I've been on TRT for a couple years now trying to dial in the correct dose of everything and my doctor thought he might try me on pellets vs. injections because of a spike in E2 with the injections. So I get the pellets from another doc and he said we may need to dose femara later if my E2 goes to high. Well, it did and was put on femara to control that. Shortly after that I noticed my Achilles' tendon in both legs started to hurt and then I lost strength in my knees and now I have pain in my right elbow.

So, I was just wondering if anyone has had similar problems or knows if femara or other AI's or TRT itself can cause this?
My doses are: .5ml of depo testosterone twice weekly
One half of femara tablet or 12.5 mg every other week.


#2

Your pains are a known result of taking E2 too low. Target should be E2=22pg/ml.

Femara has a reputation for been too harsh with some guys. Dose-response not predictable.

You have lab data for TT, FT, E2?

Your are stating that you are on pellets and injected T.

Stop femara and six days later, start 1.0 mg anastrozole per week in divided doses. Take 0.5mg at time of twice weekly T injections. Do E2 lab work 3 weeks later. If E2 is then very low, stop for 6 weeks and take 0.25 mg per week in divided doses.

Please report doses in mg's, iu's etc, not volumes
http://www.rxlist.com/depo-testosterone-drug.htm
That drug is available in 100mg/ml and 200mg/ml - see the problem?

What you need to do can be found in these stickies:
- advice for new guys
- protocol for injections
- finding a new TRT doc


#3

Thanks KSman. I was hoping you would be the one who would respond. I'm sorry I did indicate I was receiving both pellets and injections. The fact is I'm only now on injections because I did not like the way I felt on pellets. Interesting though you said my pain was a results of plummeting E2. Well, when I was prescribed femara, my prescription was called in incorrectly and it wasn't long after that both my Achilles' tendons began to give me trouble. Now into my knees and an elbow. I was ask to have blood tested and just as you said my E2 was 8 I think . I have read all the stickies, some multiple times. I just did not recall reading any post on tendon pain.

Will my tendon pain go away ? because it is really affecting my life. I'm gaining weight because I can't walk without extreme pain. I'm due to get blood work again in October. I will post when I get it. Those stupid pellets took my test to over 1100 with E2 nearly 200. That's when the femara came into play. As I said it was called in wrong and this is what happend I guess.

Thank you for answering and helping others. I refer several people to this site and your stickies!


#4

Sorry KSMAN, I'm on the 100mg/ml


#5

200mg/ml will be easier injections with less volume and cost if probably lower with 10ml vials.


#6

Low e2 caused significant pain in my feet and ankles. My pain completely stopped shortly after I adjusted my ai dose.


#7

Femara. Stop now.

Tell doc that you are having severe problems and get Rx for 1mg anastrozole per week and take in divided doses.


#8

Thank you KS man and sweet-t for your responses.

KSMan- I already told my doc what you reported about femara and tendon pain and he is very interested in your knowledge of TRT. He has ask me to bring in as much info from you and this site as I can because he is trying to incorporate TRT effectively into his practice. This man is a very good doctor and cares a lot about his patients. He is just a little hesitant to prescribe arimidex because his wife developed breast cancer and was put on the drug and he saw what it did to her. I'll try to explain the benefit of HCG to him as well. He is very open minded and is not offended by suggestions of others. I have been a difficult case of his because I am a "over-responder" to about everything. He and I have been on a roller coaster ride with TRT but I think with your help we can help a lot of the men in his practice have a better quality of life fairly easily.

Thank you again and I'll be reporting back soon.


#9

Thanks sweet-t.
Were you on femara also or did your E2 plummet from something else?


#10

No. I was on 1mg of rc anastrozol per week. Turned out to be an over-responder. E2 was 7 when I had pain.

Did what KSman suggested and reduced to two drops EOD. Worked like a charm.


#11

"He is just a little hesitant to prescribe arimidex because his wife developed breast cancer and was put on the drug and he saw what it did to her."

The problem here is that his wife was taking 1mg/day with the expected result of extremely low estrogen [depletion]. With men, we use 1mg/week to modulate E2 to an optimal value in the the normal range. There is a huge difference. We are seeking Ew2 levels that are typical with many young healthy virile young men.

His wife did not have any side effects from anastrozole, she had problems from the intended result of extremely low estrogens.


#12

KSman- I'm with ya on all that and I think he will be too. I have an appt. with my doc soon to switch some things around I think he will try arimidex and I plan on asking him for HCG for the mood elevation and the testicle shrinkage and so on. I don't mind the 100mg/ml dose but I will have him switch it if you really recommend the 200/ml. By the way I'm injecting IM should I switch to SubQ?

Thanks again my friend......


#13

Thanks sweet - t

My E2 was 5 when my Achilles started giving me fits. I hope I or anyone else never has to go through that again. Damn!!!

Thank you for your input.


#14

Get the suggested insulin needles and find out if you prefer IM or SC, its really that simple.

I can't think of anyone who is injecting 100mg/ml testosterone. Should be an easy sell.


#15

Thanks!!


#16

Okay…got my doc to prescribe adex 1mg/week in dived doses. Didn’t give me the HCG yet wants to read up more on it and how to dose it. But I think he will. He wants me to start with just a quarter tab of arimidex twice a week since the femara damn near depleted my E2 and ruined my Achilles’ tendons which just this week started to feel better . So he’s cautious about AI’s now. I’m okay with that. Also got the insulin syringes to try. I’m gonna back fill with my old 27ga. Where is the best place to inject sc?

And KSman …I can’t find the details on the HCG dosing details. What sticky was that… I thought I read about having to dissolve in vodka. Can you direct me on the amounts and preparation for injection. My doc told me to ask you. He also wanted me to ask your opinion on T to E ratios. I couldn’t find that either in the office today. I’m getting him to read a lot of your writings. :slight_smile: !